Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 352, NWS Albuquerque, NM

October 20, 2015Torrance County, Valencia County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 20, 2015, 4:22 PM MDT for Torrance County, Valencia County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2015, 4:22 PM MDT (22:22 UTC)
Expired
Oct 20, 2015, 4:45 PM MDT
In force
23 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 84 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 20, 11:23 AM MDTSevere Thunderstorm WatchSPC9 hr
Oct 20, 1:10 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS55 KABQ 202222
SVRABQ
NMC057-061-202245-
/O.NEW.KABQ.SV.W.0352.151020T2222Z-151020T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT TUE OCT 20 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO...
  WEST CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 445 PM MDT

* AT 421 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ABO...OR 23
  MILES SOUTHWEST OF ESTANCIA...MOVING NORTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNTAINAIR AND MANZANO MOUNTAIN STATE PARK AROUND 430 PM MDT.
  MANZANO AROUND 440 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

TO REPORT SEVERE WEATHER CONTACT THE NATIONAL WEATHER SERVICE OFFICE
IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3441 10642 3444 10642 3444 10646 3445 10650
      3476 10639 3466 10597 3438 10633
TIME...MOT...LOC 2221Z 213DEG 22KT 3451 10634 

HAIL...1.25IN
WIND...60MPH

$$

SHOEMAKE
1 follow-up statement
093 
WWUS55 KABQ 202238
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT TUE OCT 20 2015

NMC061-202247-
/O.CAN.KABQ.SV.W.0352.000000T0000Z-151020T2245Z/
VALENCIA-
438 PM MDT TUE OCT 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VALENCIA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL NEW MEXICO.

LAT...LON 3453 10640 3476 10639 3466 10597 3450 10622
TIME...MOT...LOC 2237Z 213DEG 22KT 3460 10627 

$$

NMC057-202245-
/O.CON.KABQ.SV.W.0352.000000T0000Z-151020T2245Z/
TORRANCE-
438 PM MDT TUE OCT 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR WEST CENTRAL TORRANCE COUNTY...

AT 437 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANZANO
MOUNTAIN STATE PARK...OR 16 MILES SOUTHWEST OF ESTANCIA...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST
CENTRAL TORRANCE COUNTY.

OTHER LOCATIONS AFFECTED INCLUDE MANZANO MOUNTAIN STATE PARK.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3453 10640 3476 10639 3466 10597 3450 10622
TIME...MOT...LOC 2237Z 213DEG 22KT 3460 10627 

HAIL...1.25IN
WIND...60MPH
 
$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 3:34 PM MDT, 48 minutes earlier.

Area forecast discussion, Oct 20, 3:34 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT TUE OCT 20 2015

.SYNOPSIS...
VERY ACTIVE WEATHER WILL CONTINUE FOR THE NEXT 24 TO 36 HOURS.
SEVERE STORMS WILL FAVOR AREAS SOUTH OF I-40 THIS EVENING AND
AGAIN WEDNESDAY AFTERNOON AND EVENING. HEAVY RAIN AND FLASH
FLOODING POTENTIAL WILL BE GREATEST ACROSS EASTERN NEW MEXICO
THROUGH WEDNESDAY NIGHT. BETWEEN 1 AND 4 INCHES OF RAINFALL IS
LIKELY IN THESE AREAS. THE CLOUD COVER AND PRECIPITATION WILL
KNOCK TEMPERATURES BACK BELOW NORMAL FOR WEDNESDAY AND THURSDAY.
TEMPERATURES WILL REBOUND FRIDAY...THOUGH A WEAKER STORM SYSTEM
MAY SPARK A FEW SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST NEW
MEXICO.

&&

.DISCUSSION...
VERY ACTIVE WEATHER WILL CONTINUE THROUGH WED NIGHT/EARLY THURS. 500-
1500 J/KG OF CAPE... 30-40KT 0-6KM BULK SHEAR AND ABUNDANT LIFT WILL
KEEP A HAIL AND WIND THREAT GOING THRU THE EVENING ACROSS MUCH OF
THE AREA. STORMS OVER CENTRAL NM WILL SHIFT OVER EASTERN NM TONIGHT.
LOCALLY HEAVY RAIN WILL BE POSSIBLE...AND AREAS THAT HAVE SEEN
RECENT HEAVY RAINS WILL BE SUSCEPTIBLE TO FLASH FLOODING.

AS THE LOW SLOWLY INCHES EASTWARD TONIGHT AND WED...THE MOISTURE
WILL CONTINUE TO BE ADVECTED INTO THE STATE. PWATS GREATER THAN 200
PERCENT OF NORMAL WILL CONTINUE. ADDITIONALLY...A BACK DOOR COLD
FRONT WILL SLIDE DOWN THE PLAINS AND THE RESULTANT UPSLOPE FLOW WILL
PROVIDE ADDITIONAL LIFT FOR MORE STORMS ON WEDNESDAY. THEREFORE...
HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z THURS AND HAVE ALSO
EXPANDED THE WATCH NORTHWARD TO ACCOUNT FOR LIFT ALONG THE FRONT.
DID NOT INCLUDE THE NORTHEAST HIGHLANDS DUE TO INCREASED STABILITY
EXPECTED BEHIND THE FRONT...AND THUS...LOWER RAIN RATES EXPECTED.
SEVERE STORMS WILL ALSO BE POSSIBLE WED AFTN AND EVE FAVORING SOUTH
CENTRAL AND SOUTHEASTERN PORTIONS OF THE CWA. HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS THOUGH AN ISOLATED TORNADO IS
POSSIBLE.

AS THE MULTIPLE WAVES OF PRECIPITATION MOVE ACROSS THE CWA OVER THE
NEXT 24-36 HOURS...THE HIGH COUNTRY OF NORTHERN NM WILL ALSO SEE
ITS FIRST SNOWFALL OF THE SEASON. AREAS ABOVE 10-11KFT WILL BE
FAVORED...MORESO ON WEDNESDAY AND WEDNESDAY NIGHT...ONCE 700 MB
TEMPS LOWER WITH THE CENTER OF THE SYSTEM NEARING. THE HIGHEST
ELEVATIONS COULD SEE UP TO 8 INCHES OF SNOW IN THE SANGRES. THOUGH
IMPACTS WILL BE MINIMAL AT THIS ELEVATION...BEING THAT IT IS THE
FIRST STORM OF THE SEASON...WINTER WX ADVISORIES MAY BE ISSUED IN
FOLLOWING SHIFTS.

SECONDARY ENERGY WILL COME ACROSS THE STATE ON FRIDAY AND
SATURDAY...BUT STORMS SHOULD BE MORE IN THE ISOLATED TO SCATTERED
CATEGORY AFTER DRIER AIR MOVES IN BEHIND THIS FIRST SYSTEM. ANOTHER
SYSTEM MAY AFFECT PORTIONS OF CENTRAL AND EASTERN NM ON TUESDAY AS A
STRONG BACK DOOR COLD FRONT PLOWS INTO THE AREA.

34

&&

.FIRE WEATHER...
DETERIORATING VENTILATION WILL COMMENCE WEDNESDAY...ESPECIALLY
NORTHEAST...WITH WIDESPREAD POOR TO FAIR VALUES AREAWIDE THURSDAY
THROUGH THE WEEKEND. SIMILAR TO TODAY...GOOD OR BETTER VENT RATES
WILL PREDOMIANTE ACROSS THE CENTRAL AND WEST ON WEDNESDAY BUT
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE FAIRLY WIDESPREAD AND
IMPACTFUL.

ATMOSPHERIC MOISTURE CONTENT WILL REMAIN UNUSUALLY HIGH FOR LATE
OCTOBER THE NEXT COUPLE OF DAYS.  THIS WILL OCCUR AHEAD OF A DEEP
UPPER LOW THAT WILL PIVOT INTO SOUTHERN ARIZONA LATE
WEDNESDAY....BEFORE OPENING UP AND LIFTING NORTHEAST OVER NEW MEXICO
ON THURSDAY. WIDESPREAD HEAVY RAIN OVER THE NEXT 2 DAYS WILL CENTER
OVER CENTRAL AND EASTERN AREAS...BUT WETTING RAINFALL IS A GOOD BET
FOR AREAS WEST OF THE RIO GRANDE. THE HEAVY RAINFALL MAY BE
ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS AT TIMES.

MIN RH VALUES IN THE 40S TO LOW 50S WILL BE COMMON ACROSS THE
CENTRAL/WEST WITH UPPER 60S TO MID 80S IN THE EAST ON WEDNESDAY...
TRENDING DOWNWARD 10 TO 20 PERCENT FOR THURSDAY. VERY GOOD TO
EXCELLENT NIGHTTIME RECOVERIES.

THE MAIN STORM SYSTEM WILL LIFT NORTH OF NEW MEXICO LATER THURSDAY
LEAVING A DRIER WESTERLY FLOW IN ITS WAKE. BEFORE EXITING...AS
COLDER TEMPERATURES ALOFT MOVING OVERHEAD...THE FIRST SIGNIFICANT
SNOWFALL OF THE SEASON IS EXPECTED FOR THE HIGHEST ELEVATIONS ABOVE
11KFT. THE HIGH PEAKS IN THE SANGRES SHOULD SEE 8 INCHES OR MORE OF
SNOWFALL TONIGHT THROUGH THURSDAY MORNING.  SNOWFLAKES AND PERHAPS A
DUSTING OF SNOW WILL BE POSSIBLE AT CREST LEVEL IN THE
SANDIA/MANZANO MOUNTAINS MAINLY WEDNESDAY NIGHT.   LOCAL STRONG WEST
WINDS ALONG THE EAST SLOPES ARE POSSIBLE INTO FRIDAY MORNING. COLD
ADVECTION IS WEAK BEHIND THIS SYSTEM FOR LATE OCTOBER. ANOTHER WEAK
WAVE IN THE FLOW PATTERN WILL ALLOW FOR SOME ADDITIONAL COOLING WITH
MORE RAIN AND HIGH ELEVATION SNOW SHOWERS FRIDAY.

&&

.AVIATION...
18Z TAF CYCLE
A SLOPPY AND UNSETTLED WEATHER PATTERN WILL IMPACT MOST OF
NORTHERN AND CENTRAL NEW MEXICO THROUGH AT LEAST THE NEXT 24 TO
36 HOURS AS A LOW PRESSURE SYSTEM INCHES CLOSER. SCATTERED SHOWERS
AND THUNDERSTORMS WILL PERIODICALLY DEVELOP THROUGH THE EARLY
EVENING WITH HEFTY DOWNPOURS...LARGE HAIL...AND GUSTY DOWNBURST
WINDS ACCOMPANYING. PRECIPITATION IS EXPECTED TO INCREASE IN
COVERAGE WITH MANY LOCATIONS OBSERVING MORE PERSISTENT TO EVEN
FREQUENT PASSAGES OF INDIVIDUAL SHOWERS AND STORMS. LOOK FOR
OCCASIONAL TO PERIODIC CEILING/VISIBILITY REDUCTIONS IN DOWNPOURS
WITH BATCHES OF PATCHY FOG AND MOUNTAIN OBSCURATIONS. SNOW LEVELS
WILL GENERALLY STAY ABOVE 10000 TO 11000 FEET THROUGH TONIGHT.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  63  43  63 /  50  60  50  30
DULCE...........................  37  58  32  61 /  60  70  60  60
CUBA............................  42  53  39  55 /  60  60  50  40
GALLUP..........................  39  61  37  61 /  40  50  40  30
EL MORRO........................  38  58  36  58 /  60  70  50  40
GRANTS..........................  39  60  38  60 /  50  60  50  30
QUEMADO.........................  39  58  37  59 /  60  60  30  30
GLENWOOD........................  44  59  39  62 /  60  40  20  20
CHAMA...........................  38  54  34  57 /  60  80  60  50
LOS ALAMOS......................  44  55  42  56 /  60  80  70  50
PECOS...........................  43  51  39  52 /  80  80  70  60
CERRO/QUESTA....................  40  58  38  60 /  60  70  70  60
RED RIVER.......................  34  40  33  48 /  70  90  90  70
ANGEL FIRE......................  31  51  31  53 /  60  90  80  70
TAOS............................  39  56  37  59 /  50  70  50  50
MORA............................  40  49  37  53 /  70  80  80  60
ESPANOLA........................  43  63  40  64 /  60  60  40  50
SANTA FE........................  45  56  41  56 /  70  70  50  50
SANTA FE AIRPORT................  44  59  42  59 /  70  70  50  50
ALBUQUERQUE FOOTHILLS...........  50  62  46  63 /  70  70  70  50
ALBUQUERQUE HEIGHTS.............  51  63  48  65 /  60  60  50  30
ALBUQUERQUE VALLEY..............  49  64  46  66 /  60  60  50  30
ALBUQUERQUE WEST MESA...........  50  65  46  65 /  60  60  50  30
LOS LUNAS.......................  49  64  45  66 /  60  50  40  30
RIO RANCHO......................  49  63  45  65 /  60  60  50  40
SOCORRO.........................  48  68  45  68 /  60  50  30  20
SANDIA PARK/CEDAR CREST.........  46  56  42  57 /  80  80  80  60
TIJERAS.........................  46  61  43  62 /  80  70  70  50
MORIARTY/ESTANCIA...............  43  59  39  60 /  70  70  60  50
CLINES CORNERS..................  45  53  40  57 /  80  80  80  60
GRAN QUIVIRA....................  46  58  42  58 /  80  70  70  50
CARRIZOZO.......................  48  63  45  63 /  70  70  60  30
RUIDOSO.........................  45  56  42  54 /  90  80  80  40
CAPULIN.........................  46  53  41  57 /  40  80  80  60
RATON...........................  43  56  39  61 /  50  80  70  60
SPRINGER........................  44  59  42  63 /  60  90  80  60
LAS VEGAS.......................  41  53  37  58 /  70  80  80  50
CLAYTON.........................  51  61  48  64 /  40  90  80  60
ROY.............................  47  56  44  58 /  60  90  80  50
CONCHAS.........................  51  61  49  65 /  70 100  80  50
SANTA ROSA......................  51  58  48  63 /  70  90  80  50
TUCUMCARI.......................  53  62  50  67 /  70 100  90  60
CLOVIS..........................  54  60  51  65 /  80  90  90  70
PORTALES........................  53  62  50  66 /  80  90  90  70
FORT SUMNER.....................  53  60  49  64 /  80  90  80  50
ROSWELL.........................  57  67  51  71 /  80  70  80  30
PICACHO.........................  51  63  47  63 /  80  70  80  30
ELK.............................  48  59  44  58 /  90  70  80  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING
ZONES... NMZ526-530>540.

&&

34
Hazardous weather outlook, Oct 20, 5:54 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 AM MDT TUE OCT 20 2015

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
554 AM MDT TUE OCT 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ALONG AND SOUTH OF INTERSTATE 40...WHERE LARGE HAIL AND DAMAGING
WINDS ARE ARE POSSIBLE. IN ADDITION...THE POTENTIAL EXISTS FOR
HEAVY RAIN AND FLASH FLOODING ALONG AND SOUTHEAST A LINE FROM
RUIDOSO TO TUCUMCARI TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK NORTHEASTWARD
ACROSS NORTHWEST NEW MEXICO THURSDAY BEFORE EJECTING NORTHEASTWARD
THROUGH THE CENTRAL ROCKIES THURSDAY NIGHT AND FRIDAY. ABUNDANT
MOISTURE AND STRONG INSTABILITY WILL CAUSE THE POTENTIAL FOR
ISOLATED SEVERE THUNDERSTORMS TO PERSIST ACROSS PORTIONS OF THE
FORECAST AREA...AS WELL AS THE RISK FOR FLASH FLOODING TO PERSIST
ALONG AND E OF THE CENTRAL MT CHAIN THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT ALONG AND
SOUTH OF I-40...EXCEPT IN CIBOLA COUNTY...DUE TO THE POTENTIAL FOR
SEVERE THUNDERSTORMS WITH STRONG HAIL AND DAMAGING WINDS.

44

In the hours before

Special weather statement, Oct 20, 3:31 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT TUE OCT 20 2015

NMZ519-520-202200-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-LOWER RIO GRANDE
VALLEY-
331 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VALENCIA AND NORTH
CENTRAL SOCORRO COUNTIES UNTIL 400 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LA JOYA...OR 20 MILES SOUTH OF BELEN...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BELEN...VEGUITA...JARALES...CASA COLORADA...LA JOYA...BERNARDO...RIO
COMMUNITIES...LOS TRUJILLOS-GABALDON...LAS NUTRIAS AND CONTRERAS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 166 AND 192.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL NEW MEXICO.

LAT...LON 3438 10700 3438 10699 3440 10698 3441 10697
      3441 10698 3469 10685 3456 10656 3426 10682
      3435 10701
TIME...MOT...LOC 2131Z 209DEG 23KT 3438 10688

SHOEMAKE
Special weather statement, Oct 20, 3:34 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT TUE OCT 20 2015

NMZ528-529-202200-
NORTHEAST HIGHLANDS-FAR NORTHEAST HIGHLANDS-
334 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES UNTIL 400 PM MDT...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 6 MILES NORTHEAST OF LAS VEGAS...MOVING NORTH
AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...WATROUS...STORRIE LAKE STATE PARK...VALMORA AND
GOLONDRINAS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 345 AND 373.

OTHER LOCATIONS AFFECTED INCLUDE STORRIE LAKE STATE PARK AND FORT
UNION NATIONAL MONUMENT.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3591 10495 3589 10494 3588 10488 3553 10502
      3558 10526 3578 10522 3579 10519 3584 10520
      3586 10517 3587 10517 3587 10520 3591 10519
      3592 10516 3589 10505 3590 10504 3594 10505
      3593 10503
TIME...MOT...LOC 2133Z 183DEG 25KT 3565 10511

05
Special weather statement, Oct 20, 3:47 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT TUE OCT 20 2015

NMZ504-508-510>515-211200-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-JEMEZ MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
347 PM MDT TUE OCT 20 2015

...FIRST NOTABLE SNOWFALL OF THE SEASON ON THE WAY...

A POTENT UPPER LEVEL STORM SYSTEM TO THE WEST OF NEW MEXICO WILL
PIVOT EAST LATER TONIGHT. THE LOW WILL APPROACH THE STATE ON
WEDNESDAY...AND CROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY.

THE FIRST NOTABLE SNOWFALL ACCUMULATIONS CAN BE EXPECTED FOR THE
HIGHEST ELEVATIONS OF NORTHERN NEW MEXICO...GENERALLY 10 TO 11
THOUSAND FEET AND ABOVE. SNOW WILL ALSO BE POSSIBLE FOR THE HIGHEST
PEAKS IN THE GILA WILDERNESS TO INCLUDE WHITEWATER BALDY IN THE
MOGOLLON MOUNTAINS AS WELL AS SANDIA CREST AND MANZANO PEAK.

SHOWERS AND STORMS ACROSS THESE HIGHER ELEVATIONS WILL GRADUALLY TURN
TO SNOW THROUGH WEDNESDAY...THEN BECOME LOCALLY HEAVY WEDNESDAY NIGHT
INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW ARE LIKELY...WITH THE
HEAVIEST ACCUMULATIONS OVER THE HIGHEST ELEVATIONS OF THE SANGRE DE
CRISTO MOUNTAINS.

THOSE PLANNING OUTDOOR ACTIVITIES ABOVE RESORT LEVEL ARE ADVISED TO
STAY TUNED TO THE LATEST FORECASTS.

KJ
Special weather statement, Oct 20, 3:50 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT TUE OCT 20 2015

NMZ519-202215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
350 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO AND
NORTHWESTERN VALENCIA COUNTIES UNTIL 415 PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF LOS LUNAS...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN ALBUQUERQUE...SOUTH VALLEY AND PAJARITO.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 136 AND 152.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM MDT FOR CENTRAL NEW MEXICO.

LAT...LON 3499 10702 3498 10700 3500 10700 3501 10702
      3507 10699 3509 10697 3517 10694 3504 10665
      3474 10691 3482 10708 3486 10709
TIME...MOT...LOC 2150Z 209DEG 23KT 3486 10697

SHOEMAKE
Special weather statement, Oct 20, 3:54 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
354 PM MDT TUE OCT 20 2015

NMZ519>521-524-202245-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SOUTH CENTRAL
HIGHLANDS-SANDIA/MANZANO MOUNTAINS-LOWER RIO GRANDE VALLEY-
354 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VALENCIA...
SOUTHWESTERN TORRANCE AND NORTHEASTERN SOCORRO COUNTIES UNTIL 445 PM
MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST
OF ABO TO 9 MILES WEST OF BINGHAM...AND MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNTAINAIR...MANZANO MOUNTAIN STATE PARK...ABO AND BINGHAM.

OTHER LOCATIONS AFFECTED INCLUDE PINE SHADOWS TRAILHEAD AND MANZANO
MOUNTAIN STATE PARK.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM MDT FOR CENTRAL NEW MEXICO.

LAT...LON 3459 10662 3462 10626 3459 10625 3458 10624
      3386 10630 3384 10667
TIME...MOT...LOC 2154Z 200DEG 19KT 3447 10647 3393 10653

SHOEMAKE
Special weather statement, Oct 20, 4:12 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT TUE OCT 20 2015

NMZ523-524-526-533-539-202300-
SOUTH CENTRAL HIGHLANDS-CENTRAL HIGHLANDS-SOUTH CENTRAL
MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
412 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN...
SOUTHWESTERN GUADALUPE AND SOUTHEASTERN TORRANCE COUNTIES UNTIL 500
PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST
OF CEDARVALE TO NEAR JICARILLA...AND MOVING NORTH AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VAUGHN...CORONA...ENCINO...WHITE OAKS...CEDARVALE...JICARILLA...ANCHO
AND DURAN.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 202 AND 228.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
EAST CENTRAL NEW MEXICO.

LAT...LON 3373 10578 3377 10581 3390 10579 3394 10577
      3395 10579 3470 10569 3482 10512 3376 10528
      3371 10580
TIME...MOT...LOC 2212Z 184DEG 14KT 3440 10558 3393 10562

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 6:06 PM MDTSpecial Weather StatementABQHarding39 min
Oct 19, 6:22 PM MDTAreal Flood AdvisoryABQSan Miguel113 min
Oct 19, 6:27 PM MDTFlash Flood WarningABQDe Baca, Guadalupe3 hr
Oct 19, 6:41 PM MDTSpecial Weather StatementABQ49 min
Oct 19, 6:50 PM MDTSevere Thunderstorm WarningABQRio Arriba, San Juan55 min
Oct 19, 7:32 PM MDTSpecial Weather StatementABQLos Alamos28 min
Oct 19, 7:44 PM MDTSevere Thunderstorm WarningABQRio Arriba, San Juan31 min
Oct 19, 8:03 PM MDTSpecial Weather StatementABQLos Alamos27 min
Oct 19, 8:55 PM MDTSpecial Weather StatementABQRio Arriba50 min
Oct 20, 4:36 AM MDTFlash Flood WatchABQ49 hr
Oct 20, 4:54 AM MDTSevere Thunderstorm WarningABQSan Juan36 min
Oct 20, 11:02 AM MDTSevere Thunderstorm WarningABQCatron43 min
Oct 20, 11:43 AM MDTSpecial Weather StatementABQ32 min
Oct 20, 11:49 AM MDTSpecial Weather StatementABQCatron26 min
Oct 20, 11:56 AM MDTSevere Thunderstorm WarningABQSocorro49 min
Oct 20, 12:33 PM MDTSevere Thunderstorm WarningABQSocorro27 min
Oct 20, 12:46 PM MDTSevere Thunderstorm WarningABQCibola, McKinley44 min
Oct 20, 12:57 PM MDTSevere Thunderstorm WarningABQCibola48 min
Oct 20, 1:07 PM MDTSpecial Weather StatementABQSocorro23 min
Oct 20, 1:15 PM MDTSevere Thunderstorm WarningABQCatron, Cibola, Socorro30 min
Oct 20, 1:17 PM MDTSpecial Weather StatementABQCatron28 min
Oct 20, 1:25 PM MDTSevere Thunderstorm WarningABQCatron, Socorro35 min
Oct 20, 1:37 PM MDTSpecial Weather StatementABQTorrance38 min
Oct 20, 1:42 PM MDTTornado WarningABQCibola18 min
Oct 20, 1:46 PM MDTSpecial Weather StatementABQCibola29 min
Oct 20, 1:55 PM MDTSpecial Weather StatementABQColfax35 min
Oct 20, 1:55 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola35 min
Oct 20, 1:58 PM MDTSevere Thunderstorm WarningABQSocorro47 min
Oct 20, 2:00 PM MDTSevere Thunderstorm WarningABQBernalillo30 min
Oct 20, 2:03 PM MDTSevere Thunderstorm WarningABQLincoln42 min
Oct 20, 2:05 PM MDTSevere Thunderstorm WarningABQTorrance40 min
Oct 20, 2:07 PM MDTSpecial Weather StatementABQSanta Fe38 min
Oct 20, 2:20 PM MDTSpecial Weather StatementABQCibola25 min
Oct 20, 2:23 PM MDTSevere Thunderstorm WarningABQLos Alamos, Santa Fe25 min
Oct 20, 2:25 PM MDTSpecial Weather StatementABQSanta Fe35 min
Oct 20, 2:28 PM MDTSevere Thunderstorm WarningABQBernalillo32 min
Oct 20, 2:30 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Sandoval45 min
Oct 20, 2:33 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel27 min
Oct 20, 2:43 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln47 min
Oct 20, 2:46 PM MDTSpecial Weather StatementABQ29 min
Oct 20, 2:46 PM MDTSevere Thunderstorm WarningABQTorrance11 min
Oct 20, 2:48 PM MDTSpecial Weather StatementABQBernalillo27 min
Oct 20, 3:00 PM MDTSevere Thunderstorm WarningABQSan Miguel30 min
Oct 20, 3:04 PM MDTSpecial Weather StatementABQSan Miguel26 min
Oct 20, 3:12 PM MDTSpecial Weather StatementABQBernalillo33 min
Oct 20, 3:15 PM MDTSpecial Weather StatementABQSanta Fe30 min
Oct 20, 3:22 PM MDTSpecial Weather StatementABQColfax38 min
Oct 20, 3:28 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln47 min
Oct 20, 3:31 PM MDTSpecial Weather StatementABQValencia29 min
Oct 20, 3:34 PM MDTSpecial Weather StatementABQMora26 min
Oct 20, 3:50 PM MDTSpecial Weather StatementABQBernalillo25 min
Oct 20, 3:54 PM MDTSpecial Weather StatementABQSocorro51 min
Oct 20, 4:12 PM MDTSpecial Weather StatementABQTorrance48 min
Oct 20, 4:26 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln49 min
Oct 20, 4:35 PM MDTSpecial Weather StatementABQSocorro25 min
Oct 20, 5:02 PM MDTSevere Thunderstorm WarningABQRoosevelt43 min
Oct 20, 5:09 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln51 min
Oct 20, 5:26 PM MDTAreal Flood AdvisoryABQLincoln, Torrance2 hr
Oct 20, 5:36 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance39 min
Oct 20, 5:45 PM MDTSevere Thunderstorm WarningABQRoosevelt45 min
Oct 20, 5:58 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.